A generalised Gangolli–Lévy–Khintchine formula for infinitely divisible measures and Lévy processes on semi-simple Lie groups and symmetric spaces
Annales de l'I.H.P. Probabilités et statistiques, Volume 51 (2015) no. 2, pp. 599-619.

In 1964 R. Gangolli published a Lévy–Khintchine type formula which characterised K-bi-invariant infinitely divisible probability measures on a symmetric space G/K. His main tool was Harish-Chandra’s spherical functions which he used to construct a generalisation of the Fourier transform of a measure. In this paper we use generalised spherical functions (or Eisenstein integrals) and extensions of these which we construct using representation theory to obtain such a characterisation for arbitrary infinitely divisible probability measures on a non-compact symmetric space. We consider the example of hyperbolic space in some detail.

R. Gangolli (1964) publia une formule du type Lévy–Khintchine, caractérisant les probabilités infiniment divisibles K-bi-invarantes sur un espace symétrique G/K. Son outil principal fut les fonctions sphériques de Harish-Chandra qu’il utilisa pour construire une généralisation de la transformée de Fourier d’une mesure. Dans cet article, on se sert des fonctions sphériques généralisées (les intégrales d’Eisenstein) de leurs généralisations, que l’on construit à partir de la théorie de représentations, pour obtenir une telle caractérisation pour les probabilités quelquonques infiniment divisibles sur un espace symétrique non-compact. On considère, en détail, le cas de l’espace hyperbolique.

DOI: 10.1214/13-AIHP570
Classification: 60B15,  60E07,  43A30,  60G51,  22E30,  53C35,  43A05
Keywords: lévy process, Lie group, Lie algebra, generalised Eisenstein integral, Eisenstein transform, extended Gangolli Lévy–Khintchine formula, symmetric space, hyperbolic space
@article{AIHPB_2015__51_2_599_0,
     author = {Applebaum, David and Dooley, Anthony},
     title = {A generalised {Gangolli{\textendash}L\'evy{\textendash}Khintchine} formula for infinitely divisible measures and {L\'evy} processes on semi-simple {Lie} groups and symmetric spaces},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     pages = {599--619},
     publisher = {Gauthier-Villars},
     volume = {51},
     number = {2},
     year = {2015},
     doi = {10.1214/13-AIHP570},
     mrnumber = {3335018},
     language = {en},
     url = {http://www.numdam.org/articles/10.1214/13-AIHP570/}
}
TY  - JOUR
AU  - Applebaum, David
AU  - Dooley, Anthony
TI  - A generalised Gangolli–Lévy–Khintchine formula for infinitely divisible measures and Lévy processes on semi-simple Lie groups and symmetric spaces
JO  - Annales de l'I.H.P. Probabilités et statistiques
PY  - 2015
DA  - 2015///
SP  - 599
EP  - 619
VL  - 51
IS  - 2
PB  - Gauthier-Villars
UR  - http://www.numdam.org/articles/10.1214/13-AIHP570/
UR  - https://www.ams.org/mathscinet-getitem?mr=3335018
UR  - https://doi.org/10.1214/13-AIHP570
DO  - 10.1214/13-AIHP570
LA  - en
ID  - AIHPB_2015__51_2_599_0
ER  - 
%0 Journal Article
%A Applebaum, David
%A Dooley, Anthony
%T A generalised Gangolli–Lévy–Khintchine formula for infinitely divisible measures and Lévy processes on semi-simple Lie groups and symmetric spaces
%J Annales de l'I.H.P. Probabilités et statistiques
%D 2015
%P 599-619
%V 51
%N 2
%I Gauthier-Villars
%U https://doi.org/10.1214/13-AIHP570
%R 10.1214/13-AIHP570
%G en
%F AIHPB_2015__51_2_599_0
Applebaum, David; Dooley, Anthony. A generalised Gangolli–Lévy–Khintchine formula for infinitely divisible measures and Lévy processes on semi-simple Lie groups and symmetric spaces. Annales de l'I.H.P. Probabilités et statistiques, Volume 51 (2015) no. 2, pp. 599-619. doi : 10.1214/13-AIHP570. http://www.numdam.org/articles/10.1214/13-AIHP570/

[1] S. Albeverio and M. Gordina. Lévy processes and their subordination in matrix Lie groups. Bull. Sci. Math. 131 (2007) 738–760. | MR | Zbl

[2] D. Applebaum. Compound Poisson processes and Lévy processes in groups and symmetric spaces. J. Theoret. Probab. 13 (2000) 383–425. | MR | Zbl

[3] D. Applebaum. On the subordination of spherically symmetric Lévy processes in Lie groups. Internat. Math. J. 1 (2002) 185–195. | MR | Zbl

[4] D. Applebaum. Lévy Processes and Stochastic Calculus, 2nd edition. Cambridge Univ. Press, Cambridge, 2009. | MR | Zbl

[5] D. Applebaum. Aspects of recurrence and transience for Lévy processes in transformation groups and non-compact Riemannian symmetric pairs. J. Australian Math. Soc. 94 (2013) 304–320. | MR | Zbl

[6] D. Applebaum and A. Estrade. Isotropic Lévy processes on Riemannian manifolds. Ann. Probab. 28 (2000) 166–184. | MR | Zbl

[7] J. Arthur. A Paley–Wiener theorem for real reductive groups. Acta Math. 150 (1983) 1–89. | MR | Zbl

[8] C. Berg. Dirichlet forms on symmetric spaces. Ann. Inst. Fourier (Grenoble) 23 (1973) 135–156. | Numdam | MR | Zbl

[9] C. Berg and J. Faraut. Semi-groupes de Feller invariants sur les espaces homogènes non moyennables. Math. Z. 136 (1974) 279–290. | MR | Zbl

[10] W. R. Bloom and H. Heyer. Harmonic Analysis of Probability Measures on Hypergroups. de Gruyter, Berlin, 1995. | MR | Zbl

[11] S. G. Dani and M. Mccrudden. Embeddability of infinitely divisible distributions on linear Lie groups. Invent. Math. 110 (1992) 237–261. | MR | Zbl

[12] S. G. Dani and M. Mccrudden. Convolution roots and embedding of probability measures on Lie groups. Adv. Math. 209 (2007) 198–211. | MR | Zbl

[13] R. Gangolli. Isotropic infinitely divisible measures on symmetric spaces. Acta Math. 111 (1964) 213–246. | MR | Zbl

[14] R. Gangolli. Sample functions of certain differential processes on symmetric spaces. Pacific J. Math. 15 (1965) 477–496. | MR | Zbl

[15] R. K. Getoor. Infinitely divisible probabilities on the hyperbolic plane. Pacific J. Math. 11 (1961) 1287–1308. | MR | Zbl

[16] S. Helgason. Groups and Geometric Analysis. Academic Press, New York, 1984. Reprinted with corrections by the Amer. Math. Soc., Providence, RI, 2000. | MR | Zbl

[17] S. Helgason. Geometric Analysis on Symmetric Spaces. Amer. Math. Soc., Providence, RI, 1994. | MR | Zbl

[18] H. Heyer. Convolution semigroups of probability measures on Gelfand pairs. Expo. Math. 1 (1983) 3–45. | MR | Zbl

[19] H. Heyer. Transient Feller semigroups on certain Gelfand pairs. Bull. Inst. Math. Acad. Sinica 11 (1983) 227–256. | MR | Zbl

[20] S. F. Huckemann, P. T. Kim, J.-Y. Koo and A. Munk. Möbius deconvolution on the hyperbolic plane with application to impedance density estimation. Ann. Statist. 38 (2010) 2465–2498. | MR | Zbl

[21] G. A. Hunt. Semigroups of measures on Lie groups. Trans. Amer. Math. Soc. 81 (1956) 264–293. | MR | Zbl

[22] A. W. Knapp. Representation Theory of Semisimple Groups. Princeton Univ. Press, Princeton, NJ, 1986. | MR | Zbl

[23] A. W. Knapp. Lie Groups Beyond an Introduction, 2nd edition. Birkhäuser, Berlin, 2002. | MR | Zbl

[24] M. Liao. Lévy Processes in Lie Groups. Cambridge Univ. Press, Cambridge, 2004. | MR | Zbl

[25] M. Liao and L. Wang. Lévy–Khinchin formula and existence of densities for convolution semigroups on symmetric spaces. Potential Anal. 27 (2007) 133–150. | MR | Zbl

[26] G. Ólafsson and H. Schlichtkrull. Representation theory, Radon transform and the heat equation on a Riemannian symmetric space. In Group Representations, Ergodic Theory, and Mathematical Physics: A Tribute to George W. Mackey 315–344. Contemp. Math. 449. Amer. Math. Soc., Providence, RI, 2008. | MR | Zbl

[27] K.-I. Sato. Lévy Processes and Infinite Divisibility. Cambridge Univ. Press, Cambridge, 1999. | Zbl

[28] R. L. Schilling. Conservativeness and extensions of Feller semigroups. Positivity 2 (1998) 239–256. | MR | Zbl

[29] E. P. Van Den Ban and H. Schlichtkrull. The Plancherel decomposition for a reductive symmetric space. II. Representation theory. Invent. Math. 161 (2005) 567–628. | MR | Zbl

[30] E. P. Van Den Ban. The principal series for a reductive symmetric space. II. Eisenstein integrals. J. Funct. Anal. 109 (1992) 331–441. | MR | Zbl

[31] E. P. Van Den Ban. Weyl eigenfunction expansions and harmonic analysis on non-compact symmetric spaces. In Groups and Analysis 24–62. London Math. Soc. Lecture Note Ser. 354. Cambridge Univ. Press, Cambridge, 2008. | MR | Zbl

[32] E. P. Van Den Ban. Private e-mail communication to the authors.

[33] N. R. Wallach. Real Reductive Groups. I. Academic Press, Boston, MA, 1988. | MR | Zbl

[34] H. Zhang. Lévy stochastic differential geometry with applications in derivative pricing. Ph.D. thesis, Univ. New South Wales, 2010.

Cited by Sources: